MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 179303
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic wedge resection on left side, while inserting the device into the patient the cannula was broke and a piece of plastic fall into the patient cavity and was retrieved.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic wedge resection on left side, while inserting the device into the patient the cannula was broke and a piece of plastic fall into the patient cavity and was retrieved by grasper, however it was also reported that there is a possibility that a piece of plastic is still in the patient cavity.
 
Additional Manufacturer Narrative
Additional info: evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The visual inspection noted: that one device was received unopened in its original packaging.The second device only the cannula was received, and it was observed that the distal end of the cannula was gouged and disengaged, also the proximal end had the center partially disengaged.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the gouged and disengaged cannula tip may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
THORACOPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo PR 0101
DO  0101
MDR Report Key7984660
Report Number2647580-2018-05055
Device Sequence Number1707234
Product Code GCJ
UDI-Device Identifier10884521081185
UDI-Public10884521081185
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number179303
Device Catalogue Number179303
Device Lot NumberP5K0417X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/09/2018
12/11/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/04/2018
01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR